Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 1, 2001, 1:16 PM EDT for Dillon County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 1:16 PM EDT (17:16 UTC)
- Expired
- Jun 1, 2001, 2:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Dillon County, SC
The radar
The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 1:45 PM EDT | Thunderstorm Wind 55 E | Dillon, SC | Dillon county sheriff reported two large trees down...one on Countryside Rd. and the other on Interstate 95. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 011716
SVRILM
SCC033-011800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
116 PM EDT FRI JUN 1 2001
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 200 PM EDT
* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL OVER OAK GROVE...OR ABOUT 12
MILES NORTHWEST OF MARION...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LATTA AT 130 PM EDT
FLOYDALE AT 140 PM EDT
DILLON AT 145 PM EDT
LITTLE ROCK AT 155 PM EDT
SOUTH OF THE BORDER AT 200 PM EDT
HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
.END
$$
HAWKINS
LAT...LON 3429 7963 3427 7957 3424 7956 3430 7948
3430 7940 3429 7915 3443 7923 3461 7944
3448 7952What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:05 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 1, 10:05 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 1005 AM EDT FRI JUN 01 2001 ZFP... WARM FRONT HAS MOVED NORTH OF THE COUNTY WARNING AREA AS FRONT IS NEAR A HATTERAS TO JUST SOUTH OF RALEIGH LINE. MORNING MODIFIED SOUNDINGS ARE SHOWING -4 TO -5 LI AND CAPES BETWEEN 1500 AND 2000 J/KG BY AFTERNOON. CURRENTLY A FEW SHOWERS ARE DEVELOPING OVER THE COASTAL SECTIONS OF SOUTHEAST NORTH CAROLINA. ANALYSIS SHOWING LITTLE CONVERGENCE AT THIS TIME IN THE LOWER LEVELS AND LATEST RUC SHOWING WITH LITTLE DIVERGENCE ALOFT. ONE CONCERN IS THAT THE 12Z RUC IS INDICATE CONVERGENCE ALOFT OVER THE EASTERN CAROLINAS AROUND 18Z. WET-BULB ZERO ALONG THE COAST IS RUNNING BETWEEN 12000 AND 12500 FEET SO THREAT APPEARS TO BE MAINLY FROM WIND. WITH ALL THIS INFO IT APPEARS THAT THAT THE REGION WILL HAVE TO WAIT FOR THE SHORTWAVE THAT IS MOVING THOROUGH ALABAMA AT THIS TIME. FINALLY THE MOISTURE TAP FROM THE GULF MAY BE INHIBITED BY THE CONVECTION OVER THE NORTHEASTERN GULF. WILL HAVE TO MONITOR ITS AFFECTS AS THIS STORM EVOLVES. CWF...OVER THE WATERS WINDS ARE RELATIVELY LIGHT FROM THE SOUTH AT THE BUOYS. NO MAJOR CHANGES PLANNED TO THE CURRENT FORECAST EXCEPT TO INITIALIZE THE FORECAST TO CURRENT TRENDS. PRELIM NUMBERS... FCSTID = 07 ILM 84 70 86 67 / 60 60 10 10 LBT 84 67 87 64 / 60 60 10 10 FLO 85 68 87 65 / 60 60 10 10 MYR 81 70 83 69 / 60 60 10 10 .ILM... NC...NONE. SC...NONE. DRH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:45 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 60 min |
| Jun 1, 1:55 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marion | 50 min |
| Jun 1, 4:30 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 45 min |
| Jun 1, 6:39 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.